Please Help My son is an IV Roxy User who needs help to quit
My son who is 22 and has been a IV Roxy (blues) user for 2 years, was up to 15 pills a day, and now has reduced it to 1 pill a day, for the last month. He is experiencing severe withdrawal symptoms vomiting, diarrhea, cold/hot sweets, body aches, sleeplessness, etc. He claims he wants to quit completely, and says that he can do it on his own, but has been unable to do so. He refuses to go to an in-patient clinic or program. He supports his addiction by selling pills, I let him stay in my home (along with his 5 dogs, who he says are his family) as long as he is making progress on his addiction, he pays no rent, despite many promises to do so, and has not worked for over two years. All his other family, friends and girl friend have turned their backs on him, I am his last hope before the streets, he has sold/pawned almost everything he has, to support his addiction, including recently, his car. His drivers license has been suspended for non payment of fines (about $800), and he has recently gotten two driving with suspended tickets, which he refused to appear on, so he now has two warrants out for his arrest, (which each has a $700 fine). His days now consist of smoking pot, sitting around watching TV and supporting his addiction. He barely takes care of his dogs. He won't go into inpatient because he believes he will lose his dogs (he will likely lose a few of them) and he does not want to quit smoking pot. He has recently applied for a few jobs, and has interviews set up for later this month, but I am not sure he can hold down a job in his current condition. He has no money left, so he will probably start stealing to support his addiction as he has almost hit rock bottom. I have very limited income, as I am on Social Security Disability and have no assets, except an old car. He still has coverage on his mother's insurance until the first of the year for medical, drug plan, including in-patient treatment (which he refuses to go to). He has no medical doctor but three months ago he went to a psychiatrist (who he has not told about his addiction) and got a prescription for Clonazepam 2MG twice a day, to help with the withdrawals, but he snorts 4 a day, usually in the morning, then he has none for the rest of the month. He also snorts xanax when ever he can get some to help with the withdrawals. While we still have open communication about his addiction, he has recently, within last week become hostile and non-communicative, which has me worried. He went on the Methadone program, and quit after three months because he said they had no program in place that would get him off the Methadone, he started at 150 and was reduced it to 110 in four months, but he said he was still getting cravings, so he quit. He now says that he would go back to the Methadone program but lacks the $380 per month the program costs.
I need ASAP, suggestions on what my son's options are for getting clean and staying clean, any suggestions in the areas of organizations/sources who would pay for the Methadone clinic, for cold turkey-self help, for out-patient options, and for convincing him to do in-patient or any other suggestions, that you believe may help. I thank you for reading my post and I wish you well in your endeavors and I hope that you have a wonderful day! :)
I am so sorry you are going through this with your son. Have you tried speaking to a social worker, or checking the local churches? My uncle was a heroin addict for a long time. A social worker helped him get in a program, and convinced him to do so. Also, there is a few local churches that help people with addiction here. I know this is a stressful situation for you as we'll as him.
Your son probably is a good person at heart which makes it even harder on you. He does need help though, cause when you try cold turkey there is to much temptation in this world. Have you tried an intervention? My uncle would quit but always return to it. What made him finally stop was seeing his daughter crying over what it was doing to her.
One last thing, I know your his mother and it would break your heart to see him in trouble or worse, but he has to want to change for anything to happen. I am not sure if you believe in prayer but if you do try blessing your sons bed with holy water one day when he is out. Also, when I was asking God for help with my husband and drinking I read Psalm 6 like I wad reading it for him. And he quit. I will be praying for you. So sorry once agian that you are going through this.
Well it is a good sign that hes down to one pill a day. Smoking pot may be helping him as is being sold in some states to help with other medical problems. Maybe call the state disablily and see if they offer any assistance in these matters. He has come a long way from 15 pills a day to 1. Getting totally clean and reducing the cravings is a long process. but day by day it will get better. He seems to have the inner strengh so maybe keep incourageing him by saying your proud of him in wanting to get clean,
hello and welcome. i am sorry you are dealing with your son's addiction. we as the parents of addicts feel the brunt of their addiction.there is a fine line between helping and enabling. at this point, you are enabling your son.he is making the rules in your house. he hasnt had a job in over two years, he deals drugs from your home,doesnt take care of his dogs and is hostile, has court dates and fines to pay,is snorting xanax to help with his withdrawals? you are supporting him and his dogs. he refuses to go to inpatient.more than likely he will be required to take a drug urine test prior to being employed. pot can last in the urine for up to 30 days.
there are so many things wrong with this scenario and nothing is right.
it will be very,very difficult for him to get and stay clean on his own. he will need support from counseling and support groups, na or aa.
he will need to stay away from the people,places and things associated with his drug use. i would give him an ultimatum go to inpatient or outpatient rehab, attend meetings, counseling,get a job or else he will need to fend for himself and not beable to live with you.
he hasn't felt the consequences for his poor choices yet. he has a place to sleep,eat,watch tv,deal drugs,shower all rent free, with no restrictions.
i know this would not be an easy thing to kick him out, i know i did it with my husband,son and my daughter. it is necessary to make the changes in him that are necessary. he needs to learn to make the right choices, take care of himself and have rules.
for his withdrawals, immodium,no xanax,gatorade,ensure, it will take about a week of acute physical symptoms and then he will have to deal with the cravings and possible relapse henceforth the need for aftercare, (counseling,rehab,support groups).
sending support and encouragement,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.